Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 22, 2025, 7:53 PM CDT for Hall County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2025, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 22, 2025, 8:40 PM CDT
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
935
WUUS54 KLUB 230053
SVRLUB
TXC191-230200-
/O.NEW.KLUB.SV.W.0021.250423T0053Z-250423T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
753 PM CDT Tue Apr 22 2025
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Hall County in the Panhandle of Texas...
* Until 900 PM CDT.
* At 753 PM CDT, a severe thunderstorm was located 9 miles southeast
of Brice, or 15 miles southwest of Memphis, moving southeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Plaska Community and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3453 10093 3471 10077 3470 10049 3438 10069
TIME...MOT...LOC 0053Z 295DEG 8KT 3461 10078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AP3 follow-up statements
918
WWUS54 KLUB 230111
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
811 PM CDT Tue Apr 22 2025
TXC191-230200-
/O.CON.KLUB.SV.W.0021.000000T0000Z-250423T0200Z/
Hall TX-
811 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL HALL COUNTY...
At 811 PM CDT, a severe thunderstorm was located 11 miles southeast
of Brice, or 14 miles southwest of Memphis, moving southeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3455 10088 3463 10080 3462 10054 3461 10054
3439 10068
TIME...MOT...LOC 0111Z 295DEG 8KT 3459 10074
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AP006
WWUS54 KLUB 230125
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
825 PM CDT Tue Apr 22 2025
TXC191-230200-
/O.CON.KLUB.SV.W.0021.000000T0000Z-250423T0200Z/
Hall TX-
825 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL HALL COUNTY...
At 825 PM CDT, a severe thunderstorm was located 13 miles southwest
of Memphis, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3449 10081 3462 10071 3462 10054 3439 10068
TIME...MOT...LOC 0125Z 295DEG 8KT 3458 10070
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AP765 WWUS54 KLUB 230140 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 840 PM CDT Tue Apr 22 2025 TXC191-230150- /O.CAN.KLUB.SV.W.0021.000000T0000Z-250423T0200Z/ Hall TX- 840 PM CDT Tue Apr 22 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALL COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for the Panhandle of Texas. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lubbock Texas. && LAT...LON 3449 10081 3462 10071 3462 10054 3439 10068 TIME...MOT...LOC 0135Z 295DEG 8KT 3457 10066 $$ SINCAVAGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:55 PM CDT, 58 minutes earlier. Its key messages:
- Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe.
- Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain.
Area forecast discussion, Apr 22, 6:55 PM CDT, 58 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Lubbock TX 655 PM CDT Tue Apr 22 2025 ...New MESOSCALE UPDATE... .KEY MESSAGES... - Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe. - Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain. && .MESOSCALE UPDATE FOR SEVERE STORMS... Issued at 653 PM CDT Tue Apr 22 2025 Scattered thunderstorms are ongoing across the CWA, with most of the storms anchored to the vicinity of the dryline, which remains diffuse based on recent WTM data. A rightward-propagating supercell was ongoing in Hall County, and generated a 63 mph wind gust at the Lesley WTM site earlier. There have been several RFD-induced surges associated with this supercell, and recent trends on RADAR have indicated that this supercell is beginning to become dominated by outflow. Farther southwest along the HWY-385 corridor, the mean convective movement has been via an advective component compared to propagation, as these cells remain very-high-based and anchored along the dryline circulation, resulting in the north-northeastward movement. The potential for a tornado is beginning to wane, as LCLs remain high enough within the hotter air across the Caprock Escarpment to maintain the production of outflow. The inflow-layer cu field is widely spaced and has also exhibited small, turret-like tops that become entrained by the drier air aloft, but inflow is otherwise healthy at the surface based on recent WTM data, with winds remaining backed to the south-southeast at around 15-20 mph amidst lower-middle 50 degree dewpoints. The thinking is that the cold pools will eventually merge across the Caprock and evolve into a loosely-organized MCS, while the supercell in Hall County succumbs to internal RFD surges and morphs upscale into an MCS as well. A localized risk for wind-damage will accompany the MCS(s), with a mean convective movement oriented to the southeast while Corfidi upshear propagation vectors remain relatively aligned (e.g., less than 20 degree separation). The best potential for back-building would be in the far southeastern TX PH, while a more-forward propagating component develops across the Caprock Escarpment as the low-level jet begins to intensify. This should mitigate the risk for widespread flash flooding, though it will remain localized. Sincavage && .SHORT TERM... (This evening through Wednesday) Issued at 146 PM CDT Tue Apr 22 2025 The first focus this afternoon is convective initiation mid to late afternoon. Surface dew points across most of the forecast area have risen into the 50s with a somewhat diffuse dryline having set up near the New Mexico state line. Mixing to the west of the dryline has dried the boundary layer there with dew points in the 30s and 40s. A low level instability axis extends from just east of the dryline, up the Highway 385 corridor to south of Dimmitt where it bends northeastward into the Panhandle, although the best instability (MLCAPE values likely near 1000-1500 J/kg) are located near the southern end of that zone. Some terrain-induced cumulus had begun to form toward the mouth of Palo Duro Canyon. Some hi-res models show this area westward toward the surface trough closer to I- 27 as a potential initiation spot, but another perhaps more significant area would be areas west of Lubbock along the dryline. After initiation there is no significant change in thinking with cold pools from the initial discrete cells likely helping form a more mature MCS that then rolls eastward across the forecast area this evening. Precip chances for tonight have been tailored to that expectation. The focus then shifts to tomorrow afternoon's thunderstorm potential. Low level moisture should increase some over today's values, but some warming aloft suggests CAPE near that of today. Timing and location of initiation, however, is more muddled with potential for lingering surface boundary(-ies) and lingering stratus into afternoon hours possibly resulting in some areas of differential heating. Similar to today, the cap will be weak to nearly-nonexistent, and reaching convective temperatures should result in some convective initiation, especially near any thermal boundaries/gradients to add that little bit of push to get to the LFC. Given the uncertainties will keep PoPs capped at about 40 percent in the pre-00Z time frame. The remaining grid elements look fine from what was initiated by the NBM with only some minor massaging at this time. && .LONG TERM... (Wednesday night through next Monday) Issued at 138 PM CDT Tue Apr 22 2025 Although unusual for April standards, we won't argue with the extended pattern depicting a protracted period of unsettled southwest flow with an open gulf through early next week. With rather meager SW flow in the lower levels, the dryline shouldn't stray too far from eastern NM until a pair of sharper upper troughs kick across the southern Rockies by Mon and Tue and shove it closer or even beyond I-27. Unfortunately, the finer details responsible for precip chances remain a bit murky for Thu and Fri despite a broad moist sector with PWATs of 120 to 150 percent of normal. This lack of focused forcing along with subtle mid-level warming casts doubt on rather generous PoPs Thu and Fri, but considering the potential for lingering outflow boundaries and favorably moist upslope flow these days we'll roll with generic PoPs for most areas although not to the full extent of the bullish NBM. Prospects for severe storms and even some heavy rainfall are valid each day with the latter threat looking more credible by Friday night into early Saturday provided a cold front washes out in/near our CWA and receives added lift from the nocturnal LLJ. Suspect the NAM and to a lesser degree the GFS are more accurate with the earlier Friday FROPA timing, so blended in cooler temps on ENE winds for much of the day with mostly cloudy skies and broad PoPs by Friday night and Saturday. Sunday shows stronger SW flow overspreading the area in response to an upper low curling ENE and out of the Great Basin. This will undoubtedly usher in bigger capping woes for storm chances, but feel 20 PoPs along/east of the dryline are worthwhile. This theme may not change much for Monday as the dryline holds over the Caprock ahead of a digging trough over the Desert Southwest that could spell better PoPs after Monday as it kicks out across the southern plains. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Tue Apr 22 2025 Scattered thunderstorms west of KLBB and KPVW remain too limited in area to keep a prevailing group at this time. A thunderstorm complex northwest of KCDS has a good chance of reaching that terminal and will keep a prevailing group there. Other issue this TAF cycle is potential for stratus in the morning from sunrise to noon mainly at KLBB and KPVW and have inserted a mention there. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE UPDATE...09 SHORT TERM...07 LONG TERM....93 AVIATION...07
Hazardous weather outlook, Apr 22, 3:15 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 315 PM CDT Tue Apr 22 2025 TXZ021>044-232015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 315 PM CDT Tue Apr 22 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Severe Thunderstorm Watch is in effect through 11 PM CDT this evening for the South Plains, Rolling Plains, and the far southern Texas Panhandle. Scattered thunderstorms will develop near the U.S. Highway 385 corridor after 4 PM this afternoon. These storms will then expand in coverage as they move to the east through the evening hours. Some severe storms are likely and will be capable of producing large hail up to golf ball size and damaging wind gusts up to 70 mph. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 22, 6:18 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
618 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 6 N Littlefield 34.01N 102.33W
04/22/2025 M1.00 Inch Lamb TX Trained Spotter
Hockley county storm team.
&&Local storm report, Apr 22, 6:24 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
624 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 6 NNE Littlefield 34.01N 102.33W
04/22/2025 M1.00 Inch Lamb TX Trained Spotter
Corrects previous hail report from 6 N
Littlefield. Reported location was US385 and
FM37 (Cofferville) Hockley county storm
team.
&&Local storm report, Apr 22, 7:19 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
719 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM Hail Plains 33.19N 102.83W
04/22/2025 M1.75 Inch Yoakum TX Public
Public report relayed through local media.
&&Local storm report, Apr 22, 7:42 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
742 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Hail Plains 33.19N 102.83W
04/22/2025 M1.50 Inch Yoakum TX Public
Relayed via local media.
&&Local storm report, Apr 22, 7:45 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
745 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Hail 2 S Fieldton 34.01N 102.22W
04/22/2025 E1.50 Inch Lamb TX Public
Report via X/twitter.
&&Local storm report, Apr 22, 7:49 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
749 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Hail 4 N Whitharral 33.80N 102.33W
04/22/2025 E1.00 Inch Hockley TX Public
Public report via Facebook. Time estimated
via radar.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Terry, Yoakum | 59 min |
| Apr 22, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 18 min |
| Apr 22, 7:34 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 33 min |
| Apr 22, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 64 min |
| Apr 22, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 21 min |
| Apr 22, 8:11 PM CDT | Flash Flood Warning | LUB | Yoakum | 36 min |
| Apr 22, 8:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 28 min |
| Apr 22, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb, Lubbock | 32 min |
| Apr 22, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Motley | 57 min |
| Apr 22, 8:38 PM CDT | Flash Flood Warning | LUB | Floyd, Motley | 2 hr |
| Apr 22, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 35 min |
| Apr 22, 8:53 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 24 min |
| Apr 22, 8:54 PM CDT | Tornado Warning | LUB | Floyd, Motley | 36 min |
| Apr 22, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 36 min |
| Apr 22, 9:26 PM CDT | Flash Flood Warning | LUB | Lamb | 79 min |
| Apr 22, 9:54 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 66 min |
| Apr 22, 10:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 25 min |
| Apr 22, 11:03 PM CDT | Flash Flood Warning | LUB | Crosby | 87 min |
| Apr 22, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 38 min |
| Apr 23, 5:48 PM CDT | Special Weather Statement | LUB | Castro | 27 min |
| Apr 23, 6:18 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.